Alert archive / Indiana / Small Craft Advisories in 2017

Small Craft Advisory 10, NWS Northern Indiana

February 12, 2017

NWS Northern Indiana issued this small craft advisory at Feb 12, 2017, 10:04 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2017, 10:04 PM EST (03:04 UTC)
Expired
Feb 13, 2017, 10:00 AM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

625 
WHUS73 KIWX 130304
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1004 PM EST SUN FEB 12 2017

LMZ043-046-131115-
/O.CAN.KIWX.GL.W.0003.000000T0000Z-170213T0600Z/
/O.NEW.KIWX.SC.Y.0010.170213T0304Z-170213T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1004 PM EST SUN FEB 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST MONDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST 15 TO 30 KNOTS...DIMINISHING TO 10 TO 15 KNOTS.

* WAVES: 5 TO 8 FEET SUBSIDING TO 4 FEET OR LESS BY LATE MONDAY
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
513 
WHUS73 KIWX 130838
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
338 AM EST MON FEB 13 2017

LMZ043-046-131500-
/O.CON.KIWX.SC.Y.0010.000000T0000Z-170213T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
338 AM EST MON FEB 13 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WINDS: NORTHWEST 10 TO 20 KNOTS.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
935 
WHUS73 KIWX 131523
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 AM EST MON FEB 13 2017

LMZ043-046-131630-
/O.EXP.KIWX.SC.Y.0010.000000T0000Z-170213T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1023 AM EST MON FEB 13 2017

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 6:44 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, Feb 12, 6:44 PM EST, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
644 PM EST Sun Feb 12 2017

.SYNOPSIS...
Issued at 625 PM EST Sun Feb 12 2017

Strong pressure gradient will be decreasing overnight allowing for
gusty winds to decrease as well. High pressure moves in for Monday
with a mix of sun and clouds. Weather will be mainly dry with the
only chance for precipitation coming midweek as cooler air comes
into the area. Lows will be in the 20s with highs in the 40s
Monday and Tuesday before dropping into the 30s on Wednesday.

&&

.SHORT TERM...(This Evening through Tuesday)
Issued at 330 PM EST Sun Feb 12 2017

Forecast reasoning from morning update regarding wind potential
remains largely unchanged. CAA currently ramping up with increasing
mixing depths and corresponding sharp increase in wind gusts.
Upstream obs show 40+ kt peak winds across Chicago and MKE. Only real
question is whether or not to expand advisory southward. Peak winds
south of current advisory will likely flirt with criteria. However,
upstream obs are falling just short, which corresponds to latest
HRRR and RAP13 925mb winds which are maximized in our northern half.
May need an hour or two extension but given strongest winds only
expected to last a few more hours, will hold off on expansion and
just maintain SPS.

Winds will gradually relax overnight as high pressure from the
Central Plains slowly pushes eastward. Dry and generally pleasant
weather then expected through Tuesday as sprawling anticyclone
spreads across the Ohio and Tennessee Valleys. Incoming thermal
trough not particularly cold (925mb temps around -6C). MOS guidance
supports inherited forecast of mid 20s for overnight lows. Raw
guidance is a bit higher (upper 20s) but seems a bit too high with
at least some clearing overnight and lighter winds by early Monday.
Low level flow begins to back late Monday with increasing WAA.
Expect mostly sunny skies by afternoon and this will likely push
highs into the low 40s by late in the day. Similar and slightly
warmer conditions expected on Tuesday with continued westerly flow.
Shortwave approaches late in the day with some increased clouds but
highs should still reach mid 40s for most locations.

&&

.LONG TERM...(Tuesday Night through Sunday)
Issued at 330 PM EST Sun Feb 12 2017

Aforementioned shortwave crosses the Great Lakes Tuesday night. Best
PV advection is focused to our north with very dry profiles locally.
Our N/NE zones may get clipped with some light, lake-enhanced snow
showers but chances very low given stable environment and northern
displacement of better omega. 850mb temps do drop to around -14C on
Wednesday but strong subsidence/low inversion heights and lackluster
background moisture/instability will prevent a more vigorous lake
response. Maintained some low chance PoPs in our NW on Wed but not
expected any significant accumulations or impacts.

Ridge axis moves overhead early Thursday, cutting off any muted lake
effect precip. Main story for the rest of the week will be steadily
rising temps as high amplitude ridge builds over the Great Lakes.
Dry conditions expected with temps possibly making a run at 60F over
the weekend if sun prevails.

&&

.AVIATION...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 625 PM EST Sun Feb 12 2017

A strong pressure gradient between a developing low pressure system
in the Northeast and an approaching high pressure system from the
Plains allows for strong winds that are being brought to the surface
with help from mixing from the day's heating. As the high approaches
tonight, winds will decrease in intensity and turn more westerly.
Also, some lake effect BKN clouds could approach the terminals
overnight, but since there is low confidence on that, have left them
out.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Wind Advisory until 8 PM EST /7 PM CST/ this evening for
     INZ003>009.

MI...Wind Advisory until 8 PM EST this evening for MIZ077>081.

OH...Wind Advisory until 8 PM EST this evening for OHZ001-002-004-005.

LM...Gale Warning until 1 AM EST Monday for LMZ043-046.

&&

SYNOPSIS...Roller
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Roller

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 12, 12:21 PM EST, 9 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
1221 PM EST Sun Feb 12 2017

INZ003>009-MIZ077>081-OHZ001-002-004-005-131730-
La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-
Berrien-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-
Defiance-Henry-
Including the cities of...Michigan City...La Porte...South Bend...
Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen...Nappanee...
Lagrange...Topeka...Shipshewana...Angola...Fremont...Kendallville...
Ligonier...Albion...Auburn...Garrett...Niles...Benton Harbor...
St. Joseph...Fair Plain...Benton Heights...Buchanan...Paw Paw Lake...
Dowagiac...Cassopolis...Marcellus...Sturgis...Three Rivers...
White Pigeon...Mendon...Coldwater...Bronson...Hillsdale...
Jonesville...Litchfield...Bryan...Montpelier...Edgerton...Wauseon...
Archbold...Swanton...Delta...Defiance...Sherwood...Hicksville...
Napoleon...Deshler...Liberty Center
1221 PM EST Sun Feb 12 2017 /1121 AM CST Sun Feb 12 2017/

This hazardous weather outlook is for portions of northern Indiana...
southwest Michigan and northwest Ohio.

.DAY ONE...This afternoon and Tonight

Wind gusts of 40 to 45 mph are expected from mid afternoon to
early evening. A wind advisory is in effect.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ012>018-020-022>027-032>034-OHZ015-016-024-025-131730-
Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-
Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-
Paulding-Putnam-Van Wert-Allen OH-
Including the cities of...Knox...North Judson...Bass Lake...
Winamac...Francesville...Medaryville...Plymouth...Bremen...Culver...
Rochester...Akron...Warsaw...Winona Lake...Syracuse...Mentone...
Columbia City...Tri-Lakes...South Whitley...Fort Wayne...New Haven...
Monticello...Monon...Brookston...Logansport...Royal Center...Peru...
Grissom AFB...Mexico...Wabash...North Manchester...Huntington...
Roanoke...Bluffton...Ossian...Decatur...Berne...Marion...Gas City...
Upland...Hartford City...Montpelier...Portland...Dunkirk...
Paulding...Antwerp...Payne...Ottawa...Leipsic...Columbus Grove...
Continental...Pandora...Van Wert...Ohio City...Lima...Spencerville
1221 PM EST Sun Feb 12 2017 /1121 AM CST Sun Feb 12 2017/

This hazardous weather outlook is for portions of northwest Ohio and
northern Indiana.

.DAY ONE...This afternoon and Tonight

Wind gusts of 35 to 40 mph are expected from mid afternoon to
early evening.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-131730-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
1221 PM EST Sun Feb 12 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

A Gale Warning is in effect this afternoon through late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Conditions hazardous for small craft will likely redevelop
Tuesday night into Wednesday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Feb 12, 6:02 PM EST, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
602 PM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     NON-TSTM WND DMG 3 ENE FLORIDA           41.35N 84.15W
02/12/2017                   HENRY              OH   EMERGENCY MNGR

            TREE LIMBS DOWN BETWEEN NAPOLEON AND FLORIDA
            ON 424.

&&

CR
Local storm report, Feb 12, 6:08 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
608 PM EST SUN FEB 12 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     NON-TSTM WND DMG 3 WSW GALLUP            41.17N 84.09W
02/12/2017                   HENRY              OH   EMERGENCY MNGR

            UTILITY POLE DOWN ACROSS CTY ROAD A BETWEEN
            CTY ROAD 12 AND CTY ROAD 13.

&&

CR

Nearby

Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.